Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Preteenager suffering from CAH since birth, taking Abilify and ADHD medication, developed vague chest pain. Is it related to steroids?

My 13 year old niece was born with CAH. She s on steroids for that since birth and also taking Abilify and an ADHD med. She s recently complaining of vague chest pains. HR is in 90s and BP 130/70. She s active and swims daily on her school team. Her father, a Paramedic, did an EKG to look for any abnormalies and didn t see any dysrythmias on 12 lead. Is HTN common in CAH? Could this be related to her steroids? Testosterone levels? Abilify or ADHD meds? She has an appt today with a pedi cardiologist . I m a RN and I m curious, of course. Thoughts? Thanks!
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
The reason for BP being on the higher side could definitly be because long term steroid and the CAH per se.Since how long is the child on Abilify ?.This drug can lead to abnormal rhythm and high heart rate.Since the EKG was normal then probably thats not the reason.ADHD medicine are Brain stimulator but they do have other side effects like on heart to increase the HR and hypertension.So your neice is on such medications and her CAH per se have the potenital to cause HTN.So you need to discuss this with her Docter and maybe one could acheive some kind of titration in the medication so it causes less side effects.

Take Care.
Answered: Tue, 5 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor